Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have secretion of unscented liquid from leg through pores. Serous issue?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1997
Answered : 267 Questions
My legs have begun to discharge a clear, unscented liquid through the pores. Sometimes, it stops overnight, but is otherwise almost continuous. I am a 61-yr-old woman who has had blood clots, and I have seen several doctors in the past 6 months, including 2 hospitalizations. What kind of doctor should I see now? Can you suggest any causes for this symptom?
Posted Tue, 1 Jan 2013 in Skin Hair and Nails
Answered by Dr. Aparna Amritsagar 6 hours later

Thanks for writing your query to us.

Without a complete and detailed history and physical examination it is difficult to predict the causes of the discharging pores. Therefore it would be better if you can post good quality pictures of the affected areas on this page using the upload feature available here.

Based on the given information, I feel you may have an ulcer which is discharging fluid from the wound. It is often associated with a swollen leg and may feel burning or itching. There may also be a rash, redness, brown discoloration or dry, scaly skin.

The three most common types/causes of leg and foot ulcers include:
• Venous stasis ulcers
• Neurotrophic (diabetic)
• Arterial (ischemic ulcers)

You may consult a competent physician or a general surgeon nearby for a careful examination of the region. Blood sugar check, gram stain (smear study)/culture of the discharge along with prothrombin with INR test are in order. A course of antibiotic might be needed to assist the recovery process.

I hope this is answer is both useful and helpful. I will be available for further comments after post the pictures.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor